| Catalog Number |
U357554 |
| Medical Device Problem Codes |
Break (1069); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No hospital/medical records have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon dilatation catheter allegedly would not thread onto the guidewire.It was further reported that the pta balloon catheter was exchanged over the guidewire for another and the procedure was successfully completed.There was no reported patient contact.
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: the balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as a 5mm x 40mm balloon.No ruptures were noted to the balloon.Functional/performance evaluation: the strain relief was removed and a partial circumferential catheter shaft break was observed at the distal end of the y-hub.Few sanding marks were noted on the catheter underneath the strain relief and at the location of the break.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is confirmed for a partial circumferential catheter shaft break just distal to the y-hub, likely resulting in the guidewire incompatibility.Per the drawing template, sanding marks shall not extend past the specified maximum sanding range indicated.Per the evaluation, sanding marks were identified past the hub (extending past the sanding range); therefore, excessive sanding of the catheter under the strain relief is the root cause for the partial break in the catheter.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description